Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 76, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Apr 10, 2004, 1:07 AM CDT for Red River County, Texas. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 10, 2004, 1:07 AM CDT (06:07 UTC)
- Expired
- Apr 10, 2004, 2:00 AM CDT
- In force
- 53 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County Red River County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 6.1 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 350 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 1945 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KSHV 100607
SVRSHV
TXC387-100700-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
105 AM CDT SAT APR 10 2004
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
RED RIVER COUNTY IN NORTHEAST TEXAS
* UNTIL 200 AM CDT
* AT 101 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLFBALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
WOODLAND...OR ABOUT 16 MILES NORTHWEST OF CLARKSVILLE...AND
MOVING EAST AT 35 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
NEGLEY AT 120 AM CDT
REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
RED RIVER COUNTY IN NORTHEAST TEXAS
UNTIL 200 AM CDT.
LAT...LON 3388 9502 3376 9488 3374 9475 3362 9475
3374 9529 3386 9528 3389 9516
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 9, 8:30 PM CDT, 4 hours 37 minutes earlier.
Area forecast discussion, Apr 9, 8:30 PM CDT, 4 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 830 PM CDT FRI APR 9 2004 .DISCUSSION... ISOLATED VERY STRONG THUNDERSTORMS HAVE BEEN DEVELOPING ALONG...AND ALSO SLIGHTLY AHEAD...OF A STATIONARY TO SLOWLY SOUTHWARD MOVING BOUNDARY. MAIN COLD FRONT FURTHER NORTH. HAIL HAS BEEN REPORTED PREVIOUSLY WITH THESE STORMS...AS WELL AS A TORNADO IN AT LEAST ONE. THUS FAR...STORMS HAVE SHOWN LITTLE SIGNS OF DISSIPATION SINCE SUNSET. EXPECT THESE STORMS TO MOVE ESE...SO WILL AFFECT AT LEAST SMALL PORTION OF EXTREME NE TX...EVEN IN ABSENCE OF OVERALL SOUTHWARD MOVEMENT OF AREA. && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && VII
Hazardous weather outlook, Apr 9, 12:00 PM CDT, 13 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT FRI APR 9 2004 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-101100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CDT FRI APR 9 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... SOUTH WINDS WILL INCREASE TODAY ACROSS THE FOUR STATE REGION... AHEAD OF AN UPPER LEVEL STORM SYSTEM WHICH WILL APPROACH EASTERN OKLAHOMA AND WESTERN ARKANSAS THIS EVENING INTO TONIGHT. A WEAK FRONTAL BOUNDARY ACROSS NORTH TEXAS AND SOUTHERN ARKANSAS WILL BEGIN TO LIFT NORTHWARD TODAY AS SOUTH WINDS INCREASE. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND NORTH OF THE WARM FRONT LATE THIS AFTERNOON INTO TONIGHT. SOME OF THESE STORMS COULD BE STRONG TO SEVERE...PRODUCING LARGE HAIL... ISOLATED DAMAGING WIND GUSTS AND HEAVY RAIN. THE THREAT AREA THIS EVENING INTO LATE TONIGHT WILL BE ALONG AND NORTH OF THE INTERSTATE 30 CORRIDOR OF NORTHEAST TEXAS...SOUTHEAST OKLAHOMA AND SOUTHWEST ARKANSAS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... A STRONG COLD FRONT WILL ENTER THE FOUR STATE REGION EARLY SATURDAY AND PUSH THROUGH THE REGION BY SATURDAY NIGHT. THE ATMOSPHERE AHEAD OF THIS FRONTAL SYSTEM IS EXPECTED TO BECOME VERY UNSTABLE. ANY THUNDERSTORMS THAT DEVELOP ALONG THE COLD FRONT COULD BECOME SEVERE...PRODUCING STRONG AND DAMAGING WINDS ALONG WITH LARGE HAIL. THE THREAT AREA SATURDAY WILL BE THOSE AREAS OF NORTHEAST TEXAS AND NORTH LOUISIANA ALONG AND SOUTH OF THE INTERSTATE 20 CORRIDOR. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...MAY BE NEEDED BY LATE THIS AFTERNOON AND INTO THE NIGHT.
In the hours before
Local storm report, Apr 9, 9:40 PM CDT, 3 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
940 PM CDT FRI APR 09 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0915 PM HAIL 6 N DETROIT 33.75N 95.27W
04/09/2004 0.75 INCH RED RIVER TX TRAINED SPOTTER
&&Special weather statement, Apr 9, 9:47 PM CDT, 3 hours 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 947 PM CDT FRI APR 9 2004 ARZ050-051-059>061-070-OKZ077-TXZ096-097-100600- BOWIE-HEMPSTEAD-HOWARD-LITTLE RIVER-MCCURTAIN-MILLER-NEVADA- RED RIVER TX-SEVIER- 947 PM CDT FRI APR 9 2004 ...SEVERE THUNDERSTORM WATCH NUMBER 60 REMAINS IN EFFECT FOR PORTIONS OF SOUTHWEST ARKANSAS...ALONG AND NORTH OF INTERSTATE 30... AS WELL AS MCCURTAIN COUNTY OKLAHOMA...AND RED RIVER AND BOWIE COUNTIES IN NORTHEAST TEXAS...UNTIL 1 AM CDT... SCATTERED STRONG TO SEVERE THUNDERSTORMS CONTINUE TO DEVELOP ALONG THE RED RIVER VALLEY REGION BORDERING SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS. SOME OF THESE STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL...GENERALLY TO THE SIZE OF PENNIES OR QUARTERS. 06
Local storm report, Apr 9, 9:51 PM CDT, 3 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
951 PM CDT FRI APR 09 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0915 PM HAIL 3 N DETROIT 33.70N 95.27W
04/09/2004 1.75 INCH RED RIVER TX FIRE DEPT/RESCUE
&&The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 8:57 PM CDT | Severe Thunderstorm Warning | SHV | Red River | 63 min |
| Apr 9, 11:21 PM CDT | Severe Thunderstorm Warning | SHV | Red River | 54 min |
| Apr 10, 3:10 PM CDT | Severe Thunderstorm Warning | SHV | Cass | 65 min |
| Apr 10, 4:15 PM CDT | Severe Thunderstorm Warning | SHV | Cass | 45 min |
| Apr 10, 4:48 PM CDT | Severe Thunderstorm Warning | SHV | Cherokee | 57 min |
| Apr 10, 6:06 PM CDT | Severe Thunderstorm Warning | SHV | Nacogdoches | 54 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.